New Delhi, Lifestyle Desk. Vitamin D is needed for your body to function properly. Vitamin-D is especially useful for the immune system to function properly. It is also essential for muscle growth and development and maintenance of the skeletal system.

Vitamin-D deficiency in the body can lead to many diseases, weakening of bones and many other problems. To meet its deficiency, people also resort to vitamin-D supplements.

Vitamin-D supplementation is very common and considered safe to eat. The chances of this supplement causing toxicity to the body are extremely low. However, people with certain medical conditions are more vulnerable to vitamin D toxicity. Apart from this, excessive intake of vitamin-D also causes poisoning.

Vitamin-D poisoning is happening in the body, then such symptoms will be seen:

What is meant by increased levels of Vitamin D?

30-60 ng/ml is considered the optimum level of vitamin D in the body. When this level exceeds 100ng/mL, then poisoning occurs in the body. This can happen due to taking the wrong dosage. Therefore, always consult a doctor before taking any vitamin.

increased blood calcium level

Because vitamin-D plays an important role in absorbing the calcium you eat, high levels of vitamin-D automatically increase calcium levels in the body. Due to increase in calcium limit in the body, problems related to digestion like nausea, constipation and abdominal pain start. Other symptoms include dizziness, hallucinations, excessive urination, loss of appetite, kidney stones, high blood pressure, dehydration, and heart abnormalities. Hypercalcemia can prove to be fatal, so immediate attention is essential.

change mental state

Because hypercalcemia is caused by high levels of vitamin D, it can lead to an altered mental state that includes problems such as confusion, psychosis, and depression. If you feel these symptoms, see a doctor immediately.

kidney problems

Vitamin-D toxicity can lead to kidney injury or sometimes even failure. Because calcium levels rise due to high levels of vitamin-D, this leads to water loss due to excessive urination and calcification of the kidneys.

Gastrointestinal symptoms

Symptoms such as nausea, vomiting, constipation, diarrhea and poor appetite are the result of hypercalcemia and can vary from person to person.

Gastrointestinal symptoms are also a sign of possible vitamin-D toxicity.

Disclaimer: The advice and suggestions mentioned in the article are for general information purpose only and should not be taken as professional medical advice. Always consult your doctor if you have any questions or concerns.

Edited By: Ruhee Parvez